Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Candidiasis When You Have HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Systemic Candidiasis

Table of Contents Cause Diagnosis Treatment Antifungal Drugs and Pregnancy Side Effects The Problem of Antifungal Resistance Drug Interactions Preventing Fungal Infections Naturally Chart for Treating Candidiasis Candidiasis is a fungal infection and among the most common conditions seen in people with HIV. While candidiasis is a rather common condition in general, it's often the first illness and sign that HIV disease is...
Ask the Experts

Erythematous Candidiasis Questions

Dr., is it possible to have Erythematous Candidiasis and not have HIV/AIDS? Does this only appear in HIV/AIDS patients? or can something else look like this but not be this? I have the burning feeling associated with getting your tongue/mouth...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
There are several potential reasons why a person may develop erythematous candidiasis (EC) such as use of a steroid-containing asthma inhaler, broad spectrum antibiotics, systemic steroids, uncontrolled diabetes and HIV. There are also several... Read more »

fluconazole-resistant candidiasis

HI, FIRST OF ALL LET ME CONGRATULATE YOU FOR YOUR WORK. IT IS GREAT AND GENEROUS.I HACE THE FOLLOWING QUESTION: WOULD IT BE "NORMAL" OR COMMON FOR SOMEONE TO DEVELOPE FLUCONAZOLE RESISTANT CANDIDIASIS AND (OR) SEBORREIC DERAMTITIS AS SOON...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
It would be pretty unusual to develop fluconazole-resistant candidiasis only 10 months after contracting HIV, but it would depend on how often fluconazole was used and not how long you've had HIV. Since seborrheic dermatitis can happen to... Read more »

18 y/o, fungal infec.&esophogitis, candidiasis. Worried, my cause?

Dr. Feinberg, Last week I had an EGD. My doctor discovered a fungal infection in my esophagus, and also wrote esophogitis candidiasis on my report. I am only 18, a female, and have also been treated with four different anit-biotics over the past...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Prolonged use of broad-spectrum antibiotics like those used for sinusitis can cause candida infection in the mouth (thrush), but candida in the esophagus would be highly unusual in this setting. This is one of the most common infections that HIV+... Read more »

Can candidiasis appear when on meds for long time?

Can I develop candida in the mouth and esophagus while i am under treatment for 10 years, undetectable for 9 years? last lab test done 5 months ago showed cd4 592, cd8 670.I have been getting often mild infections in the past 5 months since i have...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Although it is possible, it is very unlikely, given your CD4 count and response to HIV treatment. You may want to have the diagnosis confirmed.... Read more »
Connect With Others

esophageal candidiasis

Posted by Anonymous, 3 Replies
is it possible to get esophageal candidiasis several months after infection? Read more »

oral candidiasis

Posted by 911, 2 Replies
Anyone who is experienced/ knowledgable comment on oral candidiasis and if it-

*is always painful?
*has a "cottage cheese-like" appaearance?
* always leaves a red and/ or bleeding area underneath when scraped off?

OR

Can it simply be "creamy film" on... Read more »

oral candidiasis/ARS

Posted by Anonymous, 2 Replies
I hope that someone will read this message!!!excuse my english.
three months before was my last sexual contact-protected.
but before this we were together in the tub...how foolish.
one week later i had sore throat runny nose,sneezing.after two weeks... Read more »

candidiasis

Posted by Anonymous, 3 Replies
My girlfriend is suffering with vaginal candidiasis.I read in many pages that it could be the first sign for HIV.She had a test for HIV and it was negative.Please give me some information, im worried for her and myself.Could the test be wrong and... Read more »